Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 164, NWS Charleston, SC

July 26, 2007Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2007, 4:27 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 4:27 PM EDT (20:27 UTC)
Expired
Jul 26, 2007, 5:15 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 262028
SVRCHS
SCC013-053-262115-
/O.NEW.KCHS.SV.W.0164.070726T2027Z-070726T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHELDON...OR ABOUT 10 MILES SOUTH OF YEMASSEE...MOVING SOUTHEAST AT
  10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...         
  GARDENS CORNER...COOSAW...KNOWLES...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3228 8078 3253 8092 3263 8075 3242 8053
      3232 8072 3234 8074 3234 8075 3231 8073
TIME...MOT...LOC 2027Z 327DEG 9KT 3254 8081

$$
3 follow-up statements
000 
WWUS52 KCHS 262041 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT THU JUL 26 2007

SCC013-053-262115-
/O.CON.KCHS.SV.W.0164.000000T0000Z-070726T2115Z/
BEAUFORT SC-JASPER SC-
441 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COOSAW...OR ABOUT 9 MILES NORTHWEST OF BEAUFORT...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DALE...
GARDENS CORNER...PARRIS ISLAND...PORT ROYAL...AND BEAUFORT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3228 8078 3253 8092 3263 8075 3242 8053
      3232 8072 3234 8074 3234 8075 3231 8073
TIME...MOT...LOC 2041Z 316DEG 10KT 3251 8076

$$
000 
WWUS52 KCHS 262106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT THU JUL 26 2007

SCC013-053-262115-
/O.CON.KCHS.SV.W.0164.000000T0000Z-070726T2115Z/
BEAUFORT SC-JASPER SC-
504 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BEAUFORT TO 8 MILES WEST OF BEAUFORT TO 7 MILES SOUTH 
OF RIDGELAND...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PARRIS 
ISLAND...PORT ROYAL...SHELDON AND BEAUFORT.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3228 8078 3253 8092 3263 8075 3242 8053
      3232 8072 3234 8074 3234 8075 3231 8073
TIME...MOT...LOC 2104Z 316DEG 10KT 3247 8070 3239 8079
          3237 8096

$$
000 
WWUS52 KCHS 262117
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT THU JUL 26 2007

SCC013-053-262125-
/O.EXP.KCHS.SV.W.0164.000000T0000Z-070726T2115Z/
BEAUFORT SC-JASPER SC-
515 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
WILL EXPIRE AT 515 PM EDT...

AT 515 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED SOMEWHAT...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG GUSTY WINDS TO 
50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL ARE STILL POSSIBLE WITH 
THIS STORM AS IT MOVES TOWARD THE COAST.

TREES HAVE BEEN REPORTED DOWN OVER PARTS OF JASPER COUNTY.

ADDIITONAL STRONG THUNDERSTORMS ARE DEVLOPING NEAR TARBORO AND 
TILLMAN...AND THESE COULD ALSO PRODUCE GUSTY WINDS AND FREQUENT 
DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3228 8078 3253 8092 3263 8075 3242 8053
      3232 8072 3234 8074 3234 8075 3231 8073
TIME...MOT...LOC 2115Z 316DEG 10KT 3245 8067 3237 8076
          3235 8093

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:35 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 26, 3:35 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT THU JUL 26 2007

.SYNOPSIS...
A TROUGH IN THE CAROLINA PIEDMONT WILL SLOWLY SHIFT EAST THROUGH
THE WEEKEND. A FRONTAL BOUNDARY WILL MOVE INTO THE AREA FROM THE
NORTHWEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POPPING THIS
AFTERNOON ALONG A REMNANT WARM FRONTAL BOUNDARY AND WEAK UPPER
SHORTWAVE ENERGY. CU FIELD WAS RATHER LIMITED ACROSS SOUTHEAST GA
THIS MORNING COMPARED TO SC...AND THIS HAS BEEN THE RULE FOR
CONVECTIVE COVERAGE AS WELL. ACTIVITY SHOULD WANE WITH THE LOSS OF
DAYTIME HEATING...THUS HAVE TAPERED POPS BACK THROUGH THE EVE FROM
THE COAST INLAND. LACK OF FORCING OVERNIGHT SHOULD KEEP SHOWERS
OFFSHORE...SO HAVE REMOVED OVERNIGHT POPS OVER LAND.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
COVERAGE SHOULD BE SIMILAR ON FRI AS TODAY...BUT PERHAPS SLIGHTLY
MORE WITH BETTER CHANCES FOR SEVERE STORMS. MORE POTENT SHORTWAVE
WILL DROP SE THROUGH THE LONG WAVE TROUGH DURING THE
AFTERNOON...WITH STEEPER MID-LEVEL LAPSE RATES. NAM SHOWED VALUES
ABOVE 6 DEG/KM ALONG THE COAST...WITH CAPE ABOVE 1800 J/KG.
ALSO...QUITE A BIT MORE MID-LEVEL DRY AIR IS DEPICTED ON MODEL
SOUNDINGS...WHICH WOULD INDICATE A BETTER CHANCE OF WET
MICROBURSTS. WILL KEEP POP SCHEME SIMILAR TO TODAY. HIGH TEMPS
AGAIN CREEPING INTO THE LOWER 90S FAR INLAND WITH MID TO UPPER 80S
CLOSE TO THE COAST SEEM REASONABLE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LEE-SIDE TROFG IS PROGGED FOR SAT-MON AHEAD OF A CDFNT. THE TROF AND
SEA BREEZE WL BE THE PRIMARY FOCI FOR SHOWERS AND TSTMS THROUGH THIS
PERIOD. THE NAM-WRF SUGGESTS A LARGE CLUSTER OF TSTMS MAY ORGANIZE
INTO AN MCS SAT AFTN ACROSS WRN NC AND THE NRN MIDLANDS. WITH A NW
STEERING FLOW ALOFT THE TAIL END OF THIS MCS MAY MOVE THROUGH OR
BRUSH THE NRN PORTIONS OF THE FCST AREA SAT EVNG AS A SHORTWAVE
PASSES OFF THE N. WL MAINTAIN CHANCE POPS FOR SAT-MON. STRONG TO SVR
TSTMS WL BE A POSSIBILITY EACH DAY WITH DAMAGING WINDS...LCLLY HEAVY
RAINS AND CLOUD TO GROUND LIGHTNING BEING THE PRIMARY HAZARDS.

A WK CDFNT IS FCST TO DROP INTO THE AREA TUE AS ANOTHER SHORTWAVE
ROUNDS THE BASE OF THE UPR TROF. XPCT SHOWER AND TSTM ACTIVITY TO BE
RATHER LIMITED ALONG THE FNT WITH THE DEEPEST MOISTURE XPCTD TO
SHIFT OFFSHORE DURING THE MRNG. THE FNT WL DSPT OVR THE AREA WED-THU
BUT WL PROVIDE A FOCUS FOR SHOWERS AND TSTMS EACH DAY AS IT SLOWLY
DSPTS OVR THE AREA.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND STORMS FIRING ALONG REMNANT WARM FRONT AS WELL AS
SEABREEZE AND OUTFLOW BOUNDARIES. WILL KEEP SHRA/TSRA AT CHS TERM
THROUGH 20Z AFTER WHICH ACTIVITY SHOULD BE PUSHING FARTHER INLAND.
SAV SAW BRIEF SHOWER AS WELL. 00Z TAF ISSUANCE MAY NEED TO
CONSIDER MVFR FOG DUE TO SLIGHTLY MOIST SOILS AT BOTH TERMS. BETTER
CONVECTIVE COVERAGE ANTICIPATED ON FRIDAY DUE TO STRONGER
SHORTWAVE ENERGY DROPPING IN WITH STEEPER MID-LEVEL LAPSE RATES.

EXTENDED AVIATION OUTLOOK...PREVAILING VFR CIGS/VSBY. ISOLATED TO
SCATTERED SHOWERS AND TSTMS MAY BRIEFLY PRODUCE MVFR OR IFR CONDITIONS
EACH AFTN/EVNG. BRIEF PRE-DAWN MVFR VSBYS POSSIBLE WHEN RAIN
OCCURS LESS THAN 12 HOURS PRIOR.

&&

.MARINE...
QUIET MARINE CONDITIONS THE NEXT THREE PERIODS DUE TO A WEAK
PRESSURE PATTERN AND DYING FRONTAL BOUNDARY. WINDS HAVE GENERALLY
SHIFTED SE TODAY EXCEPT FOR FAR NORTHERN PORTIONS WHERE A MORE
E-NE TRAJECTORY REMAINS. EXPECT WINDS TO BECOME SW AND W TONIGHT
BEFORE SHIFTING BACK S ON FRI DUE TO ATLANTIC HIGH PRESSURE
BUILDING WEST AND LEE TROUGHING TO THE WEST. WEAK DIURNAL SURGES
WILL CONTINUE...ALTHOUGH WINDS AND SEAS WELL BELOW HEADLINE
CRITERIA ARE EXPECTED.

A SLY FLOW WL PERSIST ACROSS THE MARINE AREA THROUGH MON WITH
ATLC HIGH PRES REMAINING WELL OFFSHORE. A CDFNT WL APRCH THE WTRS
TUE AND LIKELY BECOME STNRY TUE NGT. THE TYPICAL SUMMER DIURNAL
SURGES CAN BE XPCTD EACH DAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/77
Hazardous weather outlook, Jul 26, 3:56 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT THU JUL 26 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
356 PM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...A FEW STRONG STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE TORRENTIAL
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND PERHAPS SOME
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ON
FRIDAY. A FEW OF THE STORMS COULD BECOME QUITE STRONG WITH GUSTY
WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
356 PM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE
LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. THE PRIMARY THREAT
WILL BE GUSTY WINDS AND FREQUENT CLOUD-TO-WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 3:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT THU JUL 26 2007

SCZ044-050-261945-
CHARLESTON-DORCHESTER-
321 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON
COUNTY THROUGH 345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR DELEMAR
CROSSROADS...OR ABOUT 12 MILES SOUTH OF SUMMERVILLE...MOVING
NORTHEAST AT 10 MPH.

AREAS IN AND AROUND DELEMAR CROSSROADS...RAVENEL AND SHADOWMOSS WILL
BE IMPACTED THROUGH 345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jul 26, 3:49 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT THU JUL 26 2007

GAZ118-119-262030-
COASTAL CHATHAM-INLAND CHATHAM-
349 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 430 PM
EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR GRUBBS...OR ABOUT 6 MILES WEST OF
DOWNTOWN SAVANNAH...MOVING SOUTH AT 5 MPH.

AREAS IN AND AROUND BURROUGHS...VERNONBURG...WHITE BLUFF AND WINDSOR
FOREST WILL BE IMPACTED THROUGH 430 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 26, 4:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU JUL 26 2007

SCZ045-262045-
BERKELEY-
401 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 445 PM
EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR COTE BAS
LANDING...OR ABOUT 7 MILES NORTHEAST OF GOOSE CREEK...MOVING EAST AT
5 MPH.

AREAS IN AND AROUND HUGER WILL BE IMPACTED THROUGH 445 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Local storm report, Jul 26, 4:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             BURROUGHS               31.97N 81.25W
07/26/2007  E0.50 INCH       CHATHAM            GA   TRAINED SPOTTER

            DIME SIZE HAIL AND SMALL LIMBS DOWNED.

&&

JRL
Special weather statement, Jul 26, 4:13 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT THU JUL 26 2007

SCZ047-048-262100-
BEAUFORT-INLAND JASPER-
413 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR POCOTALIGO...OR
ABOUT 6 MILES SOUTH OF YEMASSEE...MOVING SOUTHEAST AT 10 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...DALE...GARDENS CORNER...
POCOTALIGO AND SHELDON WILL BE IMPACTED THROUGH 500 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
Special weather statement, Jul 26, 4:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT THU JUL 26 2007

SCZ043-262045-
INLAND COLLETON-
420 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 445 PM
EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR
WALTERBORO...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND COTTAGEVILLE...JACKSONBORO...RITTER...ROUND O AND
WALTERBORO WILL BE IMPACTED THROUGH 445 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester23 min
Jul 26, 5:30 PM EDTSevere Thunderstorm WarningCHSBeaufort60 min
Jul 26, 5:59 PM EDTTornado WarningCHSBeaufort31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.